Inducing a menstrual period with Visanne
Here is a new one ladies – so I had my follow up with the Endo surgeon several (like 9) weeks after my excision surgery. She surprised me with an internal ultrasound (yay me!!) to see if the spots she worked on were healing well. The ovarian suspension looked great, but when she did the two finger test my uterus cried out like a beast! She told me that while the surgery was successful, the endometrium was still much too thick. Typically to be in good condition – ie pain free – post excision the endometrium needs to be 1-2cm thick and mine is currently 6-7cm. In order to get the endometrium thinned out, I need to reduce the estrogen levels in my body and thus switch back on to Visanne. Note that I asked her very clearly about the bone density loss findings in many new studies and her response was simply that “we only know about long term damage, so for now we know there wont be any short term side effect”. I shrug in submission. I mean what can one actually say to that!?!
Anyways…. so I took my prescription to the pharmacy, ate a Visanne pill the next day and BOOM, I started my period. And I mean, like really heavy. TMI Alert: we are talking blood clots all the way, and period pain! But the reality is, I dont have nearly as much pain as what I had pre-surgery AND the only spot that really hurts is on my diaphragm where she wasnt able to remove the endo completely.
The OTHER fun side effect I wish I knew more about is that – just like for the last 20 years with endo – I am having a lot of period poops. My science brain is thinking, “I guess I can rule out that the poops were from endo being on my colon”. So thats something I guess. I have also read that estrogen changes can induce diarrhea (sorry this is by far one of my most gruesome posts).
And there you have it. Not much else to say other than I thought I had missed having my periods but I really dont!